Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 10, NWS State College, PA
NWS State College, PA issued this flash flood warning at May 16, 2025, 6:09 PM EDT for Cumberland County, Dauphin County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2025, 6:09 PM EDT (22:09 UTC)
- Expired
- May 16, 2025, 8:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, PA, Dauphin County, PA
The radar
The State College radar (KCCX), 122 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
779
WGUS51 KCTP 162209
FFWCTP
PAC041-043-170015-
/O.NEW.KCTP.FF.W.0010.250516T2209Z-250517T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
609 PM EDT Fri May 16 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Northeastern Cumberland County in south central Pennsylvania...
Southwestern Dauphin County in south central Pennsylvania...
* Until 815 PM EDT.
* At 609 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Harrisburg, Lower Allen, Colonial Park, Progress, Camp Hill, New
Cumberland, Linglestown, Enola, Steelton, Lemoyne, Hummelstown,
Paxtonia, Rutherford, Lawnton, Wormleysburg,
Bressler-Enhaut-Oberlin, Penbrook, Paxtang, West Fairview and
Capital City Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4033 7679 4026 7671 4022 7684 4023 7686
4022 7687 4021 7689 4022 7690 4021 7691
4030 7703
FLASH FLOOD...RADAR INDICATED
$$
EvanegoWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at May 16, 3:25 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 16, 3:25 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service State College PA 325 PM EDT Fri May 16 2025 .SYNOPSIS... * Periods of rain and thunderstorms through Saturday with some potential for localized damaging winds and flooding downpours * Breezy, cooler, and much drier (less humid) end to the weekend with rain-free conditions into early next week && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Weak thunderstorms along an old boundary are moving toward the backyard. Other SHRA/TSRA are expected to pop up pretty much anywhere around the CWA, mainly S of I-80. Curved jet rolling over the mini upper ridge overhead has it's core of fastest winds to our west. The best forcing/lift will be generated over the srn tier by 20Z, and should help to continue to make storms as it lifts N/NE across the CWA between 20Z-01Z. SPC has put out an MCD which matches up with the going SLGT risk area (60% watch issuance prob). Good heating after earlier storms/rain has left us very moist with mid- summer 65-69F dewpoints widespread. Despite low QPF numbers for this evening from, all mdls/guid, the wet ground and moist atmos could produce brief heavy rain. After the initial burst of SHRA/TSRA, there will be a lull in precip until well after midnight. An MCS is progged by many guid members to slide right along and S of the MD border between 06-09Z. There could be some TSRA sneak N and we'll keep 30 PoPs in the S. May be reducing the PoPs further than current numbers over a large portion of the CWA overnight. But, collab with neighbors will lead to the ultimate numbers. A few SHRA/TSRA could also linger or redevelop in the nrn tier before sunrise. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... The CFRONT moving in from the Upper Great Lakes will not arrive until ~15Z over the NW, and move steadily through the CWA on Sat. The amount of recovery we get from early morning stability will be key to the potential severity of the storms which could form in the warm sector and along the front. SPC has just dropped the SLGT risk from the E, and most of the CWA is in the MRGL risk for svr wx on Sat. Still some uncertainty with that, though, so we wouldn't be surprised to have that SLGT risk walked westward again at some point. Drying will ensue post-fropa, allowing the dewpoints and temps to dip Sat night. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Departing and potent mid and upper level closed upper low over the Upper St.Lawrence Valley to start the period will have one last spoke of vorticity/cool air aloft rotating through its Southwest quadrant. This feature will help to bring the cloudiest and "possibly" the coolest "daytime" conditions of the next week - with to plenty of thick strato cu and even some occasional sprinkles and scattered, ground-wetting showers. Accentuating the chill will be a gusty WNW wind in the mid 20s to low 30s (MPH) range. As is typical with this type of pattern, more numerous lake enhanced rain showers will occur across the NW Mtns where there is a fairly high (60-70 percent) probability for at least several hundredths of an inch of rain. the Scent Mtns should see some breaks of sun and nothing more than a few sprinkles on Sunday. GEFS 850T anomaly shows a slight downward T trend for Monday into Tuesday with neutral/warming and ridging aloft. This will help day time temps rebound greatly while allowing for mainly clear and chilly conditions Monday night with a potential for frost over central and northern PA with PWAT values dipping to well below normal - or 0.3 to 0.4 of an inch. The mid to late week period is highlighted by another fairly sharp trough axis moving across the region on Thursday, preceded and accompanied by numerous showers and a chance for afternoon TSRA. The max in rainfall/TSRA risk will be Wednesday as PWATS rebound to near or slightly above one inch across at least the Southern Half of PA. Notably cooler air returns for Thursday and Friday as both the GFS and EC are in fairly good agreement on yet another closed low moving over or just to the north of PA (though the EC is about 12 hours or so slower with this feature). Thursday and Friday could be quite similar to Sunday of this weekend (which is mainly cloudy and chilly) with sprinkles and Northern/Western Mtn lake enhanced showers. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... VFR now, but sct TSRA popping up along old outflow W of UNV. Additional, sct, SHRA/TSRA will be popping up as heating peaks. The best forcing will be with a wave moving up from the SW, driving convection SW-NE over Central PA between 20Z-01Z. Current SHRA/TSRA in WV seem to be the feature that will be best to use for timing. Have stayed close to LAMP guidance for CIGs/VISBY after 01Z. Most models keep 85% of convection later tonight (05-10Z) confined south of the MD border. But, some storms may drift up to the Turnpike. Left mentions of storms later tonight out of the srn terminal. JST would be the only place I might have mentioned it at this point. Wind does get gusty in the morning as the gradient tightens in the warm sector ahead of a cold front. That front should move through during the daylight hours. Stronger storms are possible for the ern terminals (IPT/MDT/LNS) in the aftn. Drying should occur in the late aftn for the western terminals behind the cfront. Outlook... Sun...Mainly VFR. Isold SHRA BFD. Mon-Tue...VFR. Tues PM-Wed...Ocnl SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...Lambert AVIATION...Dangelo
Hazardous weather outlook, May 16, 4:42 PM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service State College PA 442 PM EDT Fri May 16 2025 PAZ004>006-010>012-172045- Warren-McKean-Potter-Elk-Cameron-Northern Clinton- 442 PM EDT Fri May 16 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ017>019-024>028-033>036-056-057-059-063>066-172045- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Perry-Dauphin- Lebanon-Cumberland-Adams-York-Lancaster- 442 PM EDT Fri May 16 2025 ...SEVERE THUNDERSTORM WATCH 263 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ037-041-042-045-046-049>053-058-172045- Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming- Union-Snyder-Montour-Northumberland-Columbia-Schuylkill- 442 PM EDT Fri May 16 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms with gusty winds and small hail are possible Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 16, 4:54 PM EDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
454 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM Tstm Wnd Dmg 5 S Greencastle 39.72N 77.74W
05/16/2025 Franklin PA Utility Company
Trees down on wires.
&&Local storm report, May 16, 5:01 PM EDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
501 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM Tstm Wnd Dmg 3 NW Germantown 39.80N 77.20W
05/16/2025 Adams PA 911 Call Center
Trees down across Baltimore Pike at White
Road.
&&Local storm report, May 16, 5:20 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
520 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Hail 1 SE New Bloomfield 40.41N 77.18W
05/16/2025 M1.00 Inch Perry PA Amateur Radio
Quarter size hail near New Bloomfield.
&&
DNMLocal storm report, May 16, 5:53 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
553 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Tstm Wnd Dmg 2 ESE Emigsville 39.99N 76.70W
05/16/2025 York PA Utility Company
Trees down on wires.
&&
DNMLocal storm report, May 16, 5:58 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
558 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM Tstm Wnd Dmg 3 S New Cumberland 40.19N 76.87W
05/16/2025 York PA 911 Call Center
Trees and wires down on Steigerwalt Hollow
Road.
&&
ARTLocal storm report, May 16, 6:03 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
603 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tstm Wnd Dmg 3 ENE Hanover 39.83N 76.93W
05/16/2025 York PA 911 Call Center
Trees and wires down across Jacobs Mill
Road.
&&
ARTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:56 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 49 min |
| May 16, 5:44 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 46 min |
| May 16, 9:08 AM EDT | Flash Flood Warning | CTP | Lycoming | 2 hr |
| May 16, 2:55 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon | 50 min |
| May 16, 3:27 PM EDT | Tornado Warning | CTP | Huntingdon, Mifflin | 33 min |
| May 16, 3:43 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin | 47 min |
| May 16, 4:18 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 57 min |
| May 16, 4:30 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 75 min |
| May 16, 4:55 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton | 35 min |
| May 16, 5:01 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 89 min |
| May 16, 5:24 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry | 66 min |
| May 16, 5:37 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 38 min |
| May 16, 6:01 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Perry, York | 44 min |
| May 16, 7:32 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 58 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.